Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Can Depakote be taken with Augmentin?

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Can depakote be taken with Augmentin (antibiotic) ?
Posted Sat, 9 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer:
Can be taken

Detailed Answer:
Hello

Thanks for the query

I have gone through the interaction profile between the two drugs. There are no known interactions between Depakote and Augmentin

I hope I was of help, if you have any further queries please get back to me

I wish you good health and a speedy recovery

Regards
Above answer was peer-reviewed by
 
Follow-up: Can Depakote be taken with Augmentin? 6 minutes later
Please help me advise which antihistamine tablet i could take along with depakote and which cough medicine. I need to stop my cough because i have had 2 ribs broken last week and still feel little pain and i dont want to delay recovery. Do you think Orofar, Prospan, and Zyrtec (or Aerius) will be a good combination now?
 
 
Answered by Dr. Rakesh Madhyastha 16 minutes later
Brief Answer:
Stop Cetrizine

Detailed Answer:
Hello

Thanks for the query

I need a few more details in order to help you better

1. Why do you want an anti histaminic ? Is it for the cough?
2. Why are you on depakote? and since when? What is the dose you are taking
3. Please mention the drug present in Prospan?


Please get back to me.

Regards
Above answer was peer-reviewed by
 
Follow-up: Can Depakote be taken with Augmentin? 9 minutes later
1. Antihistamine for the cough as i suspect it may be allergy.
1. Depakote for mood swings i have only been for 4 months and the doctor is saying he will stop it slowly later on. Daily dose 1000 mg/ day
3. Prospan is a herbal medicine made from Ivy leaf.

What is Cetrixine ? Why did you mention it?
 
 
Answered by Dr. Rakesh Madhyastha 11 minutes later
Brief Answer:
Hello

Detailed Answer:
Thanks for the query

I am sorry for typing Stop Cetrizine, it was a by mistake.

1. I would like to point out that all anti histaminics will have a minor interaction with Depakote. It is known to make you more drowsy. So for my patients I avoid an anti histaminic if possible and ask them to do steam inhalations twice daily but in your case since you have a broken rib it is important that you do not get several bouts of cough. So I suggest you to take tab levocetrizine 5 mg at night.

2. For dry cough the best drug available is syrup linctus codiene, I do not recommend that you take a cough suppressant syrup. It not only interacts with depakote but also when is cough is completely suppressed the mucous tends to accumulate in the chest leading to pneumonia. I advice you to be on anti histaminic and wait for a few days, the cough should subside on its own. Also try steam inhalations twice daily

I hope I was of help, if you have further queries please get back to me

Regards


Above answer was peer-reviewed by
 
Follow-up: Can Depakote be taken with Augmentin? 1 hour later
I have aerus does it do well as cetrizine (zyrtec) ? Along i will take propolis honey lozenges and Prospan. I dont know if i should start Augmentin just yet.. I have a rib fracture which i have been recovering for the past 3 weeks . Would you advise your patients to take antibiotic with that in mind just in case its bacteria ?
 
 
Answered by Dr. Rakesh Madhyastha 10 hours later
Brief Answer:
No need to start antibioitc

Detailed Answer:
Hello

Thanks for getting back

In comparison to Cetrizine, Tab Aerius has lesser interaction with depakote so I recommend Aerius over Cetrizine, it is as effective as cetrizine.

I dont recommend you to start antibiotics as you do not have fever. Most coughs are due to viral throat infection and it is self limiting. Symptomatic treatment should be enough to treat it. If you start spiking high grade fever then I suggest you to start augmentin

I hope was help

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor